How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 11239
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

Hi. I have a history of retinal bleeding and eat healthy. By

This answer was rated:

Hi. I have a history of retinal bleeding and eat healthy. By eating healthy, my breakfast is oatmeal with water to whcih I add blueberries and 1000 mg of Turmeric with biopeperine. FOr lunch, I make a veggie and fruit shake: kale, broccoli, avocado, strawberreis, banana, red pepper, parsley and carrots. Now I notice upon googling that turmeric, berries, and nuts are blood thinners. I guess that thinning the blood makes for health, but for me it also makes for retinal bleeds. I am about to eliminate turmeric and berries to decrease retinal bleed. Pretty confusing, so any help would be appreciated. Thanks
Hi. My name isXXXXX and I am online and available to help you today. Thank you for your patience. I am a retina surgeon.

Why does your retina bleed?

Do you have any medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.
Customer: replied 3 years ago.


Is this my virtual Retina Doc? It is Rich with CSR, buckle, DMD, recent cataract

Customer: replied 3 years ago.


Anyway, Dr Rick ... I am 20/70- OD post cataract and was 20/400 pre-op. OS is 20/200. But OS has a few RBCs today. In 2000, I had neo-vascularization in the eye (secondary to long standing CSR) and was treated then with laser to the macula which destroyed my central vision. So I have a hx of left eye bleeding, and occasional RBCs showing up and then dissipate. However, now retin adoc is talking about Avastin and I am thinking it may be from diet, specifically taking turmeric daily for general anti-inflammation and it is a blood thinner, it seems, so I will stop turmeric and whatever sugars I can and see results by next Thursday's visit at which time I am having central fields taken. You threw me off as I posted this on the homeopathy site. Meanwhile, all worked out well with cataract....really well, and IOP which was in the 30s for 6 weeks is now 18. Hope that you are well.

Rich,

I didn't realize that this was you. Yes. This is your virtual Retina Doc :)

I can tell you with 110% certainty that your diet, your use of turmeric, berries, nuts or any natural blood thinners you may use do not figure into this bleeding you are experiencing. Nothing homeopathic you take will affect this issue at all.

You can eat what you want without worry.

No one on the homeopathy site felt that they knew enough about the retina so they sent your question to me :)

Avastin is a very good drug. I use it almost every day in my retina practice. It should help to dry up any leaking wayward blood vessels that may be causing the occasional RBCs that are floating around inside your eye.

I'm glad your cataract surgery went well and your pressures are back to normal.

Things are going well with me and my family. Thank you for asking. For our anniversary my Wife and I got tickets to the Packer vs Bears game. A good time will be had by all :)

Let me know if there is anything else I can do to help.

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS

Take care.
Dr. Rick, MD and 2 other Medical Specialists are ready to help you
Customer: replied 3 years ago.


Thanks Dr Rick ! Question about Avastin: If I have an injection (next week), could the post-op interfere with a SCUBA vacation 2 weeks later ? Or is it a limited event with no post-op stuff besides the usual one or two day maybes? Thanks, Rich (gonna stop daily turmeric anyway until next visit in 10 days)

As a SCUBA diver myself, I can tell you that you will be able to dive without any concerns after the Avastin injection.


It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I don't go up in a puff of smoke -- I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.
Dr. Rick, MD and 2 other Medical Specialists are ready to help you